Jump to content
CrazyBoards.org

Sleep deprivation


Recommended Posts

Ok so my sleep has ben disturbed for no reason over the last 5 days. I've been getting 2 or 3 hours each night. But last night i didn't shut my eyes at all but I'm not really that tired.  It's a holiday here tomorrow so i wont get to speak to the nurse until Tuesday. I don't feel hypomanic yet but wondering if another couple of sleepless nights would tip me over the edge

Link to comment
Share on other sites

Was on flurazepam 15mg which wasn't helping and i doubled the dose which still didn't help so I got through to the crisis team this morning and they decided to come out to me with some ativan to tide me over until i hopefully see my pdoc or the community psych nurse tomorrow 

Link to comment
Share on other sites

  • 2 weeks later...

Thank you everybody for your helpful advice. My pdoc changed my medication around a bit and in the last week I have been sleeping better. She doubled my flurazepam to 30mg, and because I was clearly hypomanic she increased my valproate from 1800mg to 2000mg, increased my haloperidol from 5mg to 10mg and started me on lorazepam 2mg 3 times daily.

My mood has been stable for the past 5 days but now I feel myself slipping into a depression. That always seems to happen after mania and even hypomania. Is that common?

Link to comment
Share on other sites

30 minutes ago, rowan77 said:

Thank you everybody for your helpful advice. My pdoc changed my medication around a bit and in the last week I have been sleeping better. She doubled my flurazepam to 30mg, and because I was clearly hypomanic she increased my valproate from 1800mg to 2000mg, increased my haloperidol from 5mg to 10mg and started me on lorazepam 2mg 3 times daily.

My mood has been stable for the past 5 days but now I feel myself slipping into a depression. That always seems to happen after mania and even hypomania. Is that common?

Yes, the "post-mania crash" is definitely a thing that some people experience. I once was hospitalized for mania and discharged in the beginning of April, but i ended up back in a (different program) partial hosp. like two months later for the depression symptoms that came with the mania crash

unfortunately, I havent found a reliable med to fix it, only way for me is to stop the mania in the first place

Link to comment
Share on other sites

15 hours ago, rowan77 said:

Thank you everybody for your helpful advice. My pdoc changed my medication around a bit and in the last week I have been sleeping better. She doubled my flurazepam to 30mg, and because I was clearly hypomanic she increased my valproate from 1800mg to 2000mg, increased my haloperidol from 5mg to 10mg and started me on lorazepam 2mg 3 times daily.

My mood has been stable for the past 5 days but now I feel myself slipping into a depression. That always seems to happen after mania and even hypomania. Is that common?

Definitely common for that to happen after mania/hypomania. Sorry to hear you're slipping into a depression, common or not.

Link to comment
Share on other sites

On 5/18/2020 at 4:19 PM, rowan77 said:

My mood has been stable for the past 5 days but now I feel myself slipping into a depression. That always seems to happen after mania and even hypomania. Is that common?

This just about always happens with me, and I've read that his is the case with most people with bipolar, so I guess it's safe to say that it's likely a sort of post-manic mood "crash." I usually level out over the course of a week or more, personally, depending on how severe the mania was. Also, haloperidol is an absolute sledgehammer for me. I can't take any amount of it without feeling emotionally blunted/flattened. I've never taken as much as 10 mg/day though. The most I ever took was 5 mg/day, and that was on an as needed basis. Perhaps the depression could also be because of the increased haloperidol? Maybe even also from the addition of the Ativan? (The Ativan will more or less "enhance" the effects of the haloperidol, and vice versa.)

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...